MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; NO MATCH

WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; NO MATCH
Model Number G31537
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.Photos of the front and back of the pouch were provided, the device is coiled in the pouch, but the lot number cannot be clearly seen.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided does not say if the balloon was test inflated prior to use.The instructions for use (ifu) states, "verify balloon integrity prior to use by attaching the enclosed syringe to the stopcock and inflating the balloon with air only.".The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon.".Prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography for stone extraction in the common bile duct, the physician used a cook fusion extraction balloon with multiple sizing.It was reported that the balloon could not deflate once in the bile duct.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
D2a - common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Photos of the front and back of the pouch were provided, the device is coiled in the pouch, but the lot number cannot be clearly seen.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The balloon inflated and deflated without difficulty.The device was returned in a coiled position with the syringe in the pouch.The balloon was inflated with air using the syringe provided.The balloon inflated as expected and the stop cock was turned to closed.A visual examination of the balloon did not find any leaks or defects.Upon turning the stopcock to open, the balloon deflated within a few seconds (reference attached inflation/deflation video).No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device could not confirm the report, the balloon inflated and deflated without difficulty.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The information provided states the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
NO MATCH
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24835354
Report Number1037905-2026-00169
Device Sequence Number21121761
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)260930(10)W4974755
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberG31537
Device Catalogue NumberFS-8.5-12-15-A
Device Lot NumberW4974755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL.
Patient Age49 YR
Patient SexFemale
Patient Weight69 KG